The addition of another night of NFL football to broadcast primetime is shaking up the networks’ plans for next season—and nowhere more than CBS, the new home of Thursday Night Football.
Unveiling its fall, 2014 season Wednesday morning, CBS announced that The Big Bang Theory will premiere at 8 p.m. on Monday, taking the time period formerly occupied by How I Met Your Mother. It will return to Thursday nights later in the season after the final game of CBS’ half-season Thursday Night Football package. Mom will follow at 8:30 p.m., followed by new drama Scorpion and returning series NCIS: Los Angeles, which moves from Tuesday. Comedy 2 Broke Girls will return to the 8 p.m. slot after Big Bang Theory moves.
“The addition of the NFL on Thursday night made this, I won’t say difficult, but probably the most interesting scheduling season in a long, long time,” CBS Corp. CEO Leslie Moonves told reporters Wednesday morning. He added, “You’re going to see time periods where there literally won’t be repeats for the entire year.”
Tuesdays will kick off with the NCIS mothership, followed by new spinoff NCIS: New Orleans and returning Person of Interest.
Wednesday will see Survivor and Criminal Minds followed at 10 p.m. by new drama Stalker.
The Big Bang Theory will return to Thursdays along with the rest of the network’s entertainment programming on Oct. 30. New comedy The McCarthys will air at 9:30 p.m., following Two and a Half Men, which will enter its final season. CBS Entertainment chairman Nina Tassler said that Men executive producer Chuck Lorre “has some great ideas in store, some very big surprises,” likening the forthcoming season-long lead-up to the finale to the one executed this season on How I Met Your Mother.
Not on the schedule is How I Met Your Dad, the pilot produced by How I Met Your Mother creators Carter Bays and Craig Thomas, and following the same format as the original series.
“There were elements of the pilot that didn’t work out,” CBS Entertainment chairman Nina Tassler said, adding that the network asked Bays and Thomas to reshoot the pilot. “That hasn’t happened.” Tassler confirmed that the creators are now free to shop the series elsewhere.
Fridays will see unscripted The Amazing Race followed by dramas Hawaii Five-0 and Blue Bloods.
On Sundays, new drama Madam Secretary will air at 8 p.m. At 10 p.m. the season will begin with CSI, with new spinoff CSI: Cyber taking over the time period at mid-season.
Returning series Mike & Molly, Undercover Boss and The Mentalist and new series Battle Creek and The Odd Couple will premiere at midseason.
CBS TELEVISION NETWORK
2014-2015 PRIMETIME SCHEDULE
(N=New, NT=New Time, RTP= Regular Time Period)
All Times ET/PT
8:00-8:30 PM THE BIG BANG THEORY/2 BROKE GIRLS
8:30-9:00 PM MOM (NT)
9:00-10:00 PM SCORPION (N)
10:00-11:00 PM NCIS: LOS ANGELES (NT)
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: NEW ORLEANS (N)
10:00-11:00 PM PERSON OF INTEREST
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM STALKER (N)
8:00-11:00 PM, ET THURSDAY NIGHT FOOTBALL (N) (Sept. 11-Oct. 23)
5:00-8:00 PM, PT
8:00-8:30 PM THE BIG BANG THEORY (RTP) (As of Oct. 30)
8:30-9:00 PM THE MILLERS (As of Oct. 30)
9:00-9:30 PM TWO AND A HALF MEN (As of Oct. 30)
9:30-10:00 PM THE McCARTHYS (N) (As of Oct. 30)
10:00-11:00 PM ELEMENTARY (As of Oct. 30)
8:00-9:00 PM THE AMAZING RACE (NT)
9:00-10:00 PM HAWAII FIVE-0
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM MADAM SECRETARY (N)
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM CSI: CRIME SCENE INVESTIGATION (NT)/CSI: CYBER (N)
The television industry's top news stories, analysis and blogs of the day.
Thank you for signing up to Next TV. You will receive a verification email shortly.
There was a problem. Please refresh the page and try again.